Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 45, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 5, 2001, 7:44 PM EDT for Harrison County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 5, 2001, 7:44 PM EDT (23:44 UTC)
- Expired
- Jun 5, 2001, 8:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harrison County, KY
The radar
The Cincinnati radar (KILN), 114 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 4:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 052346 SVRSDF KYC097-060030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 744 PM EDT TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 830 PM EDT * AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER KELAT...OR ABOUT 31 MILES NORTH OF LEXINGTON...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUNRISE AROUND 750 PM EDT ODDVILLE AROUND 800 PM EDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING DAMAGING WINDS AND VERY HEAVY RAINFALL. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3852 8448 3838 8445 3840 8415 3858 8422 MARIEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:35 PM EDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jun 5, 2:35 PM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 235 PM EDT TUE JUN 5 2001 MAIN FORECAST PROBLEM THIS AFTN CONTINUES TO BE CHANCES FOR RAIN THROUGH THE PERIOD. AT 18Z WARM FRONT IS JUST NORTH OF FORECAST AREA (FA) IN SOUTHERN IN. TEMPERATURES ACROS THE FA WERE IN THE 80S WITH DWPTS AROUND 70. AVN SEEMS TO BE THE ODD MODEL OUT LATER IN THE FORECAST PERIOD BY SWINGING FRONT THROUGH THE FA AND DRYING THE FA OUT FASTER THAN EITHER THEN NGM OR ETA. WILL USE AN ETA/NGM BLEND THIS FCST. WITH INSTABILITY ACROSS THE FA...WEAK VORT ACROSS SRN FA...AND WMFNT VCNTY NRN FA...COULD BE SCTD CONVECTION THIS EVENING. ANOTHER CHANCE FOR RAIN OCCURS LATER TONIGHT AND IN THE MORNING AS STORMS MAY MOVE ALONG WARM FRONT TO THE N. 850 THETAE RIDGE MOVES OVER FA BY MORNING AS WELL. WILL GO CHC POPS ALL AREAS. WILL CONTINUE LIKELY POPS WED AND WED NIGHT ACROSS FA. STORMS IN THE MORNING MAY LEAVE BOUNDARIES FOR MORE AFTN CONVECTION ACROSS FA. ALSO...FRONT TO THE NORTH BEGINS TO MOVE SOUTH AGAIN LATE IN THE DAY. THIS FRONT WILL MOVE INTO NRN FA BY THU MORNING. WILL GO CHC POPS THU ALL AREAS. TEMPS WILL DEPEND ON CLOUD COVER AND ANY TSRA. FWC LOOKS DECENT AND SEE NO REASON TO DEVIATE TOO MUCH FROM THOSE VALUES. .SDF...NONE. CS
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.